Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online
Ask a Urologist   »  

Child has been taking movicol. Is sick and urine is cloudy and has green runny stools. Underlying cause?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8344 Questions
Hi, my daughter who is six has been taking movicol for past two and half years but in the past week she has been sick 6 times and her urine has been cloudy(my doctor has sent a sample away for testing) but now she has had bright green runny stools which seem quite sticky, I am just wondering what is happening to her, also her eating habits are deminishing to little scraps.
Posted Sat, 20 Jul 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 1 hour later
Thanks for your query.Based on the facts that you have posted it appears that your six years old daughter has been taking laxatives for constipation and now passing cloudy urine.

I shall be happy if you can post me few more details to help me in making comments on her problem
1) Does she have fever ?
2) Does she have pain while passing urine.?
3) Does she have discharge from her vagina.? Most likely is due to Acute green loose stools are due to acute enteritis secondary to UTI.
Please get following basic tests done to confirm the diagnosis.
1) Haemogram with WBC count.
2) Routine urine test and culture to find out organisms and antibiotics to which they are sensitive to
3) Stool examination.

Please start her with antibiotic like ciprofloxacin along with metronidazlole .

Consult your family physician for prescription and dosage of medicines.

Ensure to give sufficient electrolytes and water to keep her well hydrated.

Withheld Movicol till her bowels are regular and stools are well formed.

Give her soft diet like curd and rice.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Above answer was peer-reviewed by
Follow-up: Child has been taking movicol. Is sick and urine is cloudy and has green runny stools. Underlying cause? 19 hours later
Thank you for that, my daughter has no fever but sometimes feels cold to touch, no pain passing urine and no discharge either, and could you explain what enteritis secondary to uti is, also urine sample taken but no result as yet, no stool sample taken, also could you explain what haemogram with WBC count is, and also my daughter has been twice to my own GP an one doctor said reduce moviolas an the other doctor said keep movicol same dosage as what she is used to as summer gets really bad with constipation if she doesn't keep it up at same dosage, also specials lists which deal with summers constipation at hospital said she could be on this for rest of life, no scans have been taken of her tummy as they feel there isn't a need for it, I have explained that summer always had to have hot water since a baby to help her pass stools also she would scream in pain when trying to pass stool, she had to start taking a laxative syrup from the age of one and a half years of age but it made her sick, also she had colic as a baby pretty bad. Before summer took movicol when she eventually passed stools, the edges where all red an doc said because it was at her bowel wall but she would scream and dance on her tip toes, and sometimes she would be sick, since taking the moviolas regurar
Answered by Dr. P. T. Patil 5 hours later
Thanks for follow up.Enteritis is infection of small intestines secondary to UTI. he cloudy urine always suggest UTI.
Please start her appropriate antibiotics after getting the reports of urine tests.
Haemogram with WBC count is common investigation done ia any illness .Raised WBCcount indicates presence of infection in the body.
Since she is passing loose stools it will be better to withheld Movicol till she recovers from this illness.
Thanks and Regards.
Above answer was peer-reviewed by
Follow-up: Child has been taking movicol. Is sick and urine is cloudy and has green runny stools. Underlying cause? 7 hours later
My daughter had these symptoms also a few months back, do you think she would be better getting scanned, just to make sure there is nothing untowards happening. Doctors never gave her antibiotics last time this happened, I'm just worried something is getting missed. Thank you.
Answered by Dr. P. T. Patil 1 hour later
Thanks for fresh query.
Yes it will be better if you get scanned to help us to rule out any pathology in the urinary system.
You have to give her antibiotics as per culture report and to avoid she being loaded with too many antibiotics.
Thanks and regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor